Georgia, 2004

Tornadoes and Flash Flooding in Georgia, September 5 to 7, 2004

September 5 to 7, 2004 · NWS CHS · 22 events in 9 counties and zones

Hurricane Frances made land fall over the Florida Panhandle and continued to track in a generally northward direction into Georgia, before turning more to the northeast. This track placed the Charleston County Warning Area in the favorable right side of the remnants of Frances which produced numerous tornadoes and areas of straight line wind damage over southeast Georgia and south coastal South…

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Hurricane Frances made land fall over the Florida Panhandle and continued to track in a generally northward direction into Georgia, before turning more to the northeast. This track placed the Charleston County Warning Area in the favorable right side of the remnants of Frances which produced numerous tornadoes and areas of straight line wind damage over southeast Georgia and south coastal South Carolina. Several Georgia counties also experienced flash flooding as there were isolated rainfall amounts of 5 to 8 inches over a 24 to 36 hour period. This was on top of already saturated ground from heavy rains during the month of August. The South Carolina counties experienced more nuisance type flooding as the rainfall amounts were not as high as what occurred in southeast Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Sep 5, 2:02 PM EST, 5 hours 28 minutes earlier.

Area forecast discussion, Sep 5, 2:02 PM EST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
302 PM EDT SUN SEP 5 2004

.SHORT TERM /TONIGHT AND MONDAY/...EXPECT SIMILAR CONDITIONS THIS
EVENING WITH RESPECT TO PRECIP PATTERN AS WE HAVE SEEN THE PAST FEW
HOURS WITH INCREASING CHANCES OVER THE SRN PORTION OF THE AREA AS
WELL AS ALONG COASTAL SC. MAY SEE A BRIEF LULL LATER TONIGHT THEN
EXPANDING PRECIP AREA LATER MON AS WE HAVE SEEN THE PAST FEW DAYS
WITH NOCTURNAL INFLUENCES. WILL INCREASE POPS TO LIKELY FOR MON
ACROSS THE AREA AS THE MODELS DEVELOP A COASTAL TROF TYPE SCENARIO.
NOT REAL CONFIDENT WITH THE PRECIP PATTERN OF THE MODELS...
PARTICULARLY THE ETA AS IT SEEMS TO LOSE MUCH OF THE TROPICAL
CHARACTERISTICS OF FRANCES. SOME AREAS MAY SEE IN EXCESS OF 3 INCHES
OF PRECIP WITH THIS EVENT PARTICULARLY OVER THE SRN GA PORTION OF
THE AREA...BUT COASTAL SC MAY EVEN SEE A COUPLE OF INCHES IF MODELS
ARE CORRECT IN THEIR DEPICTION OF COASTAL TROF.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...WILL CONTINUE LIKELY POPS
FOR MON NIGHT AND TUE THEN TAPER THEM OFF TUE NIGHT AND WED AS
FRANCES IS SUPPOSED TO BE PASSING TO THE NW OF THE AREA BY THIS
TIME. MODEL GUID CONTINUES TO BRING FRANCES CLOSER TO THE AREA AS IT
MOVES ACROSS THE SE STATES...BUT THEY ARE FLIP FLOPPING QUITE A BIT
WITH THEIR FCSTS. HAVE PONDERED POTENTIAL FOR A FLOOD WATCH OVER
MAINLY THE SRN PORTION OF THE AREA AS MORE THAN A COULPE INCHES OF
PRECIP ARE CERTAINLY POSSIBLE CLOSER TO THE CENTER OF FRANCES. TOO
MUCH UNCERTAINTY AT THIS TIME AND SRN GA PORTION DID NOT GET THE
PLENTIFUL RAINFALL THAT THE NRN PORTION DID DURING GASTON SO THERE
IS TIME TO WAIT FOR A CLEARER PICTURE OF WHAT FRANCES WILL DO AFTER
IT MAKES LANDFALL AGAIN ALONG THE GULF COAST. GFS ACTUALLY INDICATES
HIGHER PRECIP AMOUNTS WILL REMAIN W OF THE AREA.

SHOULD SEE SOME RESIDUAL PRECIP FOR THU AND FRI AS UPR TROF MAKES
ITS WAY OFF THE COAST. BIG DIFFERENCES FROM YDAY AFTN RUNS WITH THE
EXTENDED FCST NOW INDICATING THE HIGH PRES SHOULD MOVE OFF THE COAST
AND HAVE MORE OF AN IMPACT IN DECREASING POPS FOR THAT TIME.

RELATIVELY WARM AND HUMID CONDITIONS FOR THE MID PART OF THE WEEK
WITH WARM S TO SW FLOW ALOFT AND ABUNDANT MOISTURE AHEAD OF FRANCES.
WILL CONTINUE WITH TEMPS RETURNING TO NEAR OR JUST BELOW CLIMO FOR
NEXT WEEKEND WITH A POTENTIAL NEW AIRMASS IN PLACE.

&&

WIND ADVISORY...WILL CONTINUE THE WIND ADVISORY UNTIL 6 AM MON BUT
EXPAND THE AREA TO INCLUDE THE INLAND PORTIONS OF THE COASTAL
COUNTIES OF SE GEORGIA AS WELL AS LONG COUNTY. THIS WILL BE ALL OF
CHATHAM...BRYAN...LIBERTY...MCINTOSH AND LONG COUNTIES. WINDS OF 30
TO 35 MPH ARE EXPECTED OVERNIGHT IN THOSE AREAS.

&&

COASTAL IMPACTS...PLAN TO CONTINUE THE HIGH SURF ADVISORY FOR THE
ENTIRE COASTAL AREA OR RESPONSIBLITY ALONG WITH THE HIGH RISK OF RIP
CURRENTS GIVEN LATEST REPORTS FROM AREA BEACHES WITH BREAKERS IN
EXCESS OF 4 OR 5 FT AND RIP CURRENTS HAVING BEEN SPOTTED. SURF
CONDITIONS REMAIN HAZARDOUS.

&&

.MARINE...HAZARDOUS MARINE CONDITIONS PERSIST ACROSS THE WTRS THIS
AFTN WITH VERY LARGE SURF STILL BATTERING THE BEACHES. NO CHANGES IN
THE SCA OR GALE WRNG ARE PLANNED FOR THIS PKG. SUSTAINED WINDS AT
41008 AND THE SABSOON TOWERS HAVE DIMINISHED JUST A TAD THIS AFTN
WITH FREQUENT GUSTS FALLING JUST SHY OF 34 KT...HWVR THE 17Z HIGH
RESOLUTION QUICKSCAT PASS SHOWED SEVERAL NON RAIN FLAGGED 35 KT WIND
BARBS THROUGHOUT MUCH OF GA WATERS. CAN NOT JUSTIFY DOWNGRADING THE
GALE WRNG ATTM ESP WITH THE OUTER BAND OF FRANCES APRCHG FROM THE S.
THE EVNG SHIFT CAN REVISIT THIS IF NEEDED BASED ON THE LATEST SHORT
TERM TRENDS. FARTHER N SOLID SCA CONDITIONS CONTINUE WITH GUSTS
APCHG 30 KT AT TIMES.

WINDS AND SEAS WILL TAKE A WHILE TO SUBSIDE AS FRANCES SLOWLY PUSHES
INTO THE WRN FL PNHDL AND SE AL. THE 12Z GFS APPEARS TO BEST IN LINE
WITH THE LASTEST NHC TRACK BUT THE MODEL WIND SPEEDS LOOK TOO
AGRESSIVE. USED A BLEND OF THE 12Z GFS AND CURRENT WIND GRID SET AS
A COMPROMISE. IT WL LIKLEY TAKE MUCH OF THIS WEEK FOR SEAS TO FALL
BELOW SCA CRITERIA. WW3 AND WW3H HAVE BEEN COMPLETELY THROWN OUT FOR
THE FIRST 48 HOURS AS THEY BOTH APPEAR TO HAVE INITIALIZED POORLY.
LOWERED SEAS SLIGHTLY FROM THE PREVIOUS FORECAST BUT IN ALL SOME
PRETTY HEFTY SEAS WL PERSIST THROUGH EARLY NEXT WEEK.

WL HAVE TO CAREFULLY WATCH MAJOR HURCN IVAN LATE AS SWELL MAY BEGIN
TO IMPACT THE AREA BY THE END OF THE WEEK OR THE WEEKEND.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH SURF ADVISORY THROUGH 8 AM SUNDAY GAZ117-119-139-141.
     WIND ADVISORY UNTIL 6 AM MONDAY GAZ116>119-137>141.
SC...HIGH SURF ADVISORY THROUGH 8 AM SUNDAY SCZ048>051.
MARINE...GALE WARNING AMZ354-374.
         SMALL CRAFT ADVISORY AMZ330-350-352.
&&

18/77
Hazardous weather outlook, Sep 5, 4:02 AM EST, 15 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
502 AM EDT SUN SEP 5 2004

AMZ350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-
047>051-060901-
ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN-
COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY-
COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-
INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY-
INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL-
INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING...
HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE...
SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND...
WILMINGTON...WILMINGTON ISLAND...ALLENDALE...BEAUFORT...CHARLESTON...
EDISTO BEACH...HAMPTON...HILTON HEAD ISLAND...MONCKS CORNER...
RIDGELAND...SAINT GEORGE AND WALTERBORO
502 AM EDT SUN SEP 5 2004

...HIGH SURF ADVISORY THROUGH MONDAY...
...HIGH RISK FOR RIP CURRENTS THROUGH MONDAY...
...WIND ADVISORY FOR THE GEORGIA COAST TODAY AND TONIGHT...
...GALE WARNING FOR THE GEORGIA COASTAL WATERS OUT 60 NM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE
RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.MARINE...THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE GEORGIA AND
SOUTH CAROLINA COASTS. A HIGH SURF ADVISORY IS ALSO IN EFFECT AS
LARGE WAVES OF 10 TO 15 FEET BREAK ALONG THE BEACHES. BEACH EROSION
IS ALSO POSSIBLE PARTICULARLY AROUND THE TIME OF HIGH TIDE. PLEASE
REFER TO THE LATEST SPECIAL WEATHER STATEMENT...SURF ZONE
FORECAST...AND COASTAL FLOOD STATEMENT FOR FURTHER INFORMATION.

.STRONG WINDS...WINDS OF 25 TO 35 MPH CAN BE EXPECTED ALONG THE GA
COAST TODAY AND TONIGHT.  A WIND ADVISORY IS IN EFFECT.  IN
ADDITION...GALE FORCE WINDS OF 30 TO 35 KT WILL PREVAIL OFF THE GA
COAST OVER THE GEORGIA COASTAL WATERS OUT TO 60 NM. PLEASE REFER TO
THE LATEST MARINE STATEMENT FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
.MARINE...THERE WILL BE A HIGH RISK OF RIP CURRENTS ALONG THE GEORGIA
AND SOUTH CAROLINA COASTS ON MONDAY. A HIGH SURF ADVISORY WILL ALSO
BE IN EFFECT AS LARGE WAVES OF 10 TO 15 FEET BREAK ALONG THE BEACHES.
BEACH EROSION IS ALSO POSSIBLE PARTICULARLY AROUND THE TIME OF HIGH
TIDE. PLEASE REFER TO THE LATEST SPECIAL WEATHER STATEMENT...SURF
ZONE FORECAST...AND COASTAL FLOOD STATEMENT FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.

In the hours before

Special weather statement, Sep 5, 2:47 PM EST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT SUN SEP 5 2004

GAZ117-119-139-141-SCZ048>051-062100-
BEAUFORT-CHARLESTON-COASTAL BRYAN-COASTAL CHATHAM-COASTAL COLLETON-
COASTAL JASPER-COASTAL LIBERTY-COASTAL MCINTOSH-
INCLUDING THE CITIES OF...DARIEN...WILMINGTON...WILMINGTON ISLAND...
BEAUFORT...CHARLESTON...EDISTO BEACH AND HILTON HEAD ISLAND
347 PM EDT SUN SEP 5 2004

...A HIGH RISK FOR RIP CURRENTS CONTINUES...

A HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG THE BEACHES OF
SOUTH COASTAL SOUTH CAROLINA AND SOUTHEAST GEORGIA FOR THE REMAINDER
OF THE HOLIDAY WEEKEND. A HIGH RISK OF RIP CURRENTS MEANS THAT
WIND AND OR WAVE CONDITIONS SUPPORT PARTICULARLY DANGEROUS RIP
CURRENTS. RIP CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE
SURF.

SWELLS FROM HURRICANE FRANCES ALONG WITH PERSISTENT ONSHORE WINDS
WILL CONTINUE TO AFFECT THE COASTS OF SOUTH CAROLINA AND GEORGIA INTO
EARLY WEEK...ENHANCING THE RISK OF RIP CURRENTS.

RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM
THE BEACH. IF YOU BECOME CAUGHT IN A RIP CURRENT...REMAIN CALM. TRY
TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE
CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM
DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME
EXHAUSTED QUICKLY.

ALWAYS HEED THE ADVICE OF LIFEGUARDS. PAY ATTENTION TO FLAGS AND
SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS.

The radar

The Jacksonville radar (KJAX), 101 km away, was scanning. The volume nearest the first event began at 00:31 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 7 tornado, 6 flash flood. Local standard time, as filed.

Tornado, McIntosh

When
September 5, 7:30 PM EST to 7:35 PM EST
Where
McIntosh County, Darien
Rating
F0
Path length
0.3 mi
Path width
50 yd
Reported by
GENERAL PUBLIC
Coordinates
31.367, -81.433

A tornado caused damage along highway 99 between mile markers 7 and 8. Trees and power lines were knocked down and a porch was ripped off a house.

Thunderstorm Wind, Liberty

When
September 5, 7:50 PM EST to 7:55 PM EST
Where
Liberty County, Hinesville
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
31.850, -81.600

Thunderstorm winds knocked down trees. One tree fell onto a house.

Thunderstorm Wind, Long

When
September 5, 8:25 PM EST to 8:30 PM EST
Where
Long County, 2 mi E of Ludowici
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
31.700, -81.733

Thunderstorm winds knocked down trees and power lines.

Thunderstorm Wind, McIntosh

When
September 5, 9:05 PM EST to 9:10 PM EST
Where
McIntosh County, South Newport
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.630, -81.400

Thunderstorm winds knocked down trees.

Thunderstorm Wind, McIntosh

When
September 5, 9:29 PM EST to 9:35 PM EST
Where
McIntosh County, Ridgeville
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.400, -81.400

Thunderstorm winds knocked down trees.

Thunderstorm Wind, Long

When
September 5, 9:30 PM EST to 9:35 PM EST
Where
Long County, 12 mi NW of Ludowici
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.817, -81.917

Thunderstorm winds knocked down trees, one of which fell on a house.

Tornado, Liberty

When
September 5, 11:05 PM EST to 11:10 PM EST
Where
Liberty County, 3 mi N of Retreat
Rating
F0
Path length
0.5 mi
Path width
40 yd
Reported by
EMERGENCY MANAGER
Coordinates
31.750, -81.417

A weak tornado knocked down trees and large limbs and did damage to a roof.

Thunderstorm Wind, Chatham

When
September 5, 11:55 PM EST to 11:59 PM EST
Where
Chatham County, 2 mi SE of Burroughs
Measured
60 kt (69 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
31.967, -81.233

Thunderstorms winds caused significant damage to a home on Grove Point Island.

Tornado, Bryan

When
September 6, 2:30 AM EST to 2:35 AM EST
Where
Bryan County, 5 mi SW of Richmond Hill
Rating
F0
Path length
0.5 mi
Path width
30 yd
Reported by
NWS STORM SURVEY
Coordinates
31.883, -81.367

A weak tornado knocked down trees and power lines.

Tornado, Bulloch

When
September 6, 3:20 AM EST to 3:30 AM EST
Where
Bulloch County, 3 mi S of Register
Rating
F0
Path length
3 mi
Path width
60 yd
Reported by
NWS STORM SURVEY
Coordinates
32.317, -81.883

A weak tornado knocked down trees in Bulloch county before moving into Candler county.

Tornado, Candler

When
September 6, 3:30 AM EST to 3:35 AM EST
Where
Candler County, 8 mi SE of Metter
Rating
F0
Path length
2 mi
Path width
50 yd
Reported by
NWS STORM SURVEY
Coordinates
32.317, -81.967

A weak tornado moved from Bulloch county into Candler county. The storm knocked down trees along its path.

Thunderstorm Wind, Chatham

When
September 6, 6:50 AM EST to 6:55 AM EST
Where
Chatham County, Pooler
Measured
50 kt (58 mph) estimated gust
Reported by
NWS STORM SURVEY
Coordinates
32.117, -81.250

Thunderstorm winds knocked down trees.

Tornado, Liberty

When
September 6, 8:00 AM EST to 8:15 AM EST
Where
Liberty County, 2 mi SW of Fleming
Rating
F1
Path length
8.5 mi
Path width
75 yd
Reported by
NWS STORM SURVEY
Coordinates
31.867, -81.433

A weak F1 tornado knocked down and snapped numerous trees.

Thunderstorm Wind, Bryan

When
September 6, 9:30 AM EST to 9:35 AM EST
Where
Bryan County, 5 mi E of Pembroke
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
32.130, -81.533

Thunderstorm winds knocked trees and large limbs down.

Tornado, Chatham

When
September 6, 10:02 AM EST to 10:17 AM EST
Where
Chatham County, 5 mi E of Thunderbolt
Rating
F1
Path length
5 mi
Path width
300 yd
Reported by
BROADCAST MEDIA
Coordinates
32.033, -80.983

A tornado knocked down trees and power lines and destroyed a fence. The tornado tracked into Jasper county South Carolina before dissipating.

Flash Flood, Candler

When
September 6, 9:15 PM EST to September 7, 2:45 AM EST
Where
Candler County, Metter
Reported by
EMERGENCY MANAGER
Coordinates
32.403, -82.074 (the zone’s center; the record gives no point)

Heavy rainfall flooded numerous roads including portions of Highway 121 and 23.

Flash Flood, Tattnall

When
September 6, 10:57 PM EST to September 7, 2:45 AM EST
Where
Tattnall County, Glennville
Reported by
LAW ENFORCEMENT
Coordinates
32.046, -82.058 (the zone’s center; the record gives no point)

Heavy rainfall flooded roads throughout the county.

Flash Flood, Long

When
September 7, 1:00 AM EST to 2:45 AM EST
Where
Long County, Ludowici
Reported by
LAW ENFORCEMENT
Coordinates
31.753, -81.746 (the zone’s center; the record gives no point)

Heavy rainfall flooded roads across the county.

Flash Flood, Evans

When
September 7, 1:00 AM EST to 2:45 AM EST
Where
Evans County, Claxton
Reported by
LAW ENFORCEMENT
Coordinates
32.157, -81.887 (the zone’s center; the record gives no point)

Heavy rainfall flooded roads across the county.

Thunderstorm Wind, Chatham

When
September 7, 2:10 AM EST to 2:15 AM EST
Where
Chatham County, Bloomingdale
Measured
50 kt (58 mph) estimated gust
Reported by
NWS STORM SURVEY
Coordinates
32.133, -81.300

Thunderstorm winds knocked down trees.

Flash Flood, Tattnall

When
September 7, 5:45 PM EST to 9:00 PM EST
Where
Tattnall County, Reidsville
Reported by
LAW ENFORCEMENT
Coordinates
32.046, -82.058 (the zone’s center; the record gives no point)

Heavy rainfall caused many roads throughout the county to be closed.

Flash Flood, Candler

When
September 7, 6:13 PM EST to 9:00 PM EST
Where
Candler County, Metter
Reported by
LAW ENFORCEMENT
Coordinates
32.403, -82.074 (the zone’s center; the record gives no point)

Heavy rain caused flooded roads.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyThe tornado archive for Georgia, 2004Warnings in Georgia, September 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422913, 5422912, 5422914, 5422915, 5422917, 5422916, 5422918, 5422919, 5422920, 5422997, 5422998, 5422999, 5423000, 5423001, 5423002, 5423006, 5423007, 5423008, 5423009, 5423003, 5423004, 5423005.